Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 24, NWS Jackson, KY

April 26, 2007Bath County, Menifee County, Montgomery County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 26, 2007, 8:01 PM EDT for Bath County, Menifee County, Montgomery County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2007, 8:01 PM EDT (00:01 UTC)
Expired
Apr 26, 2007, 8:30 PM EDT
In force
29 min
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

Counties Bath County, KY, Menifee County, KY, Montgomery County, KY

The radar

The Jackson,KY radar (KJKL), 63 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 4:18 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 599 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
599 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:46 PM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Apr 26, 4:46 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
446 PM EDT THU APR 26 2007

.SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/...UPDATED
THE AIR MASS OVER EASTERN KENTUCKY IS PRIMED FOR POTENTIAL SEVERE
WEATHER. THERE IS SOME STRONG 0 TO 6 KM SHEAR WITH AN INTERSECTION
OF THE 850 AND 500 HPA JETS OVER KENTUCKY. THE MISSING INGREDIENT
HAS BEEN THE INSTABILITY...HOWEVER WITH THE CLEARING BEHIND THE LINE
OF CONVECTION THAT MOVED THROUGH EARLIER IN THE DAY...SURFACE
HEATING HAS BEEN ABLE TO INCREASE THE SURFACE TEMPERATURE AND THUS
THE INSTABILITY. THIS TYPE OF SYNOPTIC SITUATION WILL BE LIKELY TO
PRODUCE LOW TOPPED SUPER CELLS. THE MOST LIKELY SEVERE WEATHER THAT
WILL BE PRODUCED IS PENNY SIZE HAIL. THERE IS ALSO A RISK OF
GENERATING SOME TORNADOES WITH THIS TYPE OF SYSTEM. SPC ISSUED A
TORNADO WATCH FOR THE EASTERN TWO THIRDS OF THE FORECAST
AREA...APPROXIMATELY FROM ELLIOT TO BELL COUNTIES....BASED ON THE
CONDITIONS MENTIONED ABOVE. SOME CONVECTION HAS ALREADY SPROUTED UP
OVER CENTRAL KENTUCKY AND ONE SEVERE HAIL REPORT HAS ALREADY
OCCURRED AND THREE SEVERE THUNDERSTORM WARNINGS HAVE ALREADY BEEN
ISSUED. THE FORECAST WILL BE UPDATED TO INCLUDE THE WATCH AND TO
INCLUDE HAIL IN ALL THE COUNTIES THAT ARE IN THE WATCH.THIS
CONVECTION IS MOSTLY PREFRONTAL WITH THE COLD FRONT EXTENDING FROM A
LOW NEAR PEORIA TO WESTERN KENTUCKY AND THEN CONTINUES SOUTH THROUGH
WESTERN ALABAMA. THIS FRONT WILL CONTINUE TO MOVE THROUGH THE AREA
AND THE MODELS ARE BRINGING THE FRONT INTO EASTERN KENTUCKY ABOUT 3Z
AND THEN THROUGH THE AREA BY 8 Z.

THERE WILL BE SOME POST FRONTAL SHOWERS THAT FORM IN THE COLD AIR
BEHIND THE FRONT TOMORROW AND THEN THINGS WILL DRY OUT THROUGH
SATURDAY. WENT WILL LOW MOS FOR THE TEMPERATURES TOMORROW AS THE
MODELS SEEM TO BE A BIT HIGH. WENT WITH A MOS BLEND FOR THE REST OF
THE TIME PERIOD.

.LONG TERM.../SUNDAY THROUGH THURSDAY/...UPDATED
THE MODELS ARE IN GENERAL AGREEMENT EARLY IN THE PERIOD...THEN BEGIN
TO DIVERGE BY THE MIDDLE OF NEXT WEEK. GENERALLY SIDED A LITTLE
CLOSER TO THE 06Z GFS...WHICH WAS ALSO CLOSE TO HPC MANUAL PROGS.
HIGH PRESSURE SHOULD BE OVER THE SOUTHEASTERN UNITED STATES ON
SUNDAY. THIS SHOULD GIVE US DRY AND MAINLY CLEAR WEATHER FROM SUNDAY
THROUGH TUESDAY NIGHT. BY WEDNESDAY...A SLOW MOVING COLD FRONT
SHOULD BE OVER SOUTHERN OHIO INTO ILLINOIS. THIS FRONT SHOULD
CONTINUE MOVING SLOWLY SOUTH...MOVING INTO OUR CWA BY THURSDAY
MORNING. GIVEN THE H5 PATTERN...WHICH IS MORE WEST TO EAST...WOULD
FAVOR A SLOWER MOVEMENT OF THE FRONT. THE ECMWF...AND THE 12Z
GFS...MOVE THE FRONT THROUGH OUR CWA ON WEDNESDAY...THEN MOVE IT
BACK NORTH AS A WARM FRONT LATE THURSDAY. SLOWLY INCREASED THE CLOUD
COVER IN THE GRIDS TUESDAY NIGHT INTO WEDNESDAY. MAINTAINED A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY...WITH THE HIGHEST
CHANCE ON THURSDAY. STAYED ON THE WARM SIDE OF MOS AND HPC GUIDANCE
THROUGH THE PERIOD.

&&

.AVIATION.../18Z TO 18Z/

SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WERE MOVING ACROSS MUCH OF
EASTERN KENTUCKY EARLY THIS AFTERNOON. AFTER THIS ACTIVITY MOVES
THROUGH...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP.
MAINLY WENT WITH VFR CONDITIONS IN THE TAFS...BUT IN SOME LOCATIONS
OUTSIDE OF THE TAF SITES MVFR CONDITIONS WILL OCCUR AT TIMES...MAINLY
IN THE HEAVIER SHOWERS OR THUNDERSTORMS. I INCLUDED A TEMPO PERIOD
FOR THUNDERSTORMS THIS EVENING AS THE COLD FRONT MOVES
THROUGH...ALTHOUGH DEVELOPMENT OF THIS LINE WILL BE CONDITIONAL ON
THE INSTABILITY THAT IS ABLE TO DEVELOP THIS AFTERNOON. IF MORE
BREAKS IN THE CLOUDS FORM...AND SOME SURFACE HEATING OCCURS...THIS
WILL HELP THE THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING.
WILL LIKELY SEE SOME MVFR FOG DEVELOP TONIGHT AT LOZ AND SME.
SLIGHTLY DRIER AIR WILL BE WORKING ITS WAY INTO THE AREA
TONIGHT...AND THIS SHOULD HELP KEEP THE FOG IN THE MVFR CATEGORY.
INCLUDED THIS IN ALL VALLEY LOCATIONS IN THE POINT AND CLICK TAF
GRIDS. OTHERWISE...EXPECT STRATOCUMULUS TO LINGER OVER THE AREA
THROUGH THE TAF PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JJ
LONG TERM...WJM
AVIATION...WJM
Hazardous weather outlook, Apr 26, 5:16 AM EDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
516 AM EDT THU APR 26 2007

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
516 AM EDT THU APR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING. THIS
THREAT WOULD INCREASE IF A LONGER PERIOD OF SUNSHINE OCCURS DURING THE
LATE MORNING AND EARLY AFTERNOON THAN IS CURRENTLY ANTICIPATED. AT
THIS TIME...THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE DAMAGING
WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. AN ISOLATED TORNADO
CANNOT BE RULED OUT AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON FRIDAY AND ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF SEVERE WEATHER AND HEAVY
RAINFALL TODAY OR TONIGHT.

JP

In the hours before

Special weather statement, Apr 26, 5:49 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
549 PM EDT THU APR 26 2007

KYZ079-083-262230-
PULASKI-WAYNE-
549 PM EDT THU APR 26 2007

...A STRONG THUNDERSTORM TO AFFECT PULASKI AND NORTHERN WAYNE
COUNTIES THROUGH 630 PM EDT THURSDAY EVENING...

AT 549 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MONTICELLO...
MOVING NORTHEAST AT 40 MPH.

THIS STORM WILL BE NEAR MILL SPRINGS AROUND 555 PM EDT...TRIMBLE
AROUND 600 PM EDT...PULASKI COUNTY PARK AROUND 605 PM EDT...SOMERSET
PULASKI AIRPORT AROUND 610 PM EDT...AND DOWNTOWN SOMERSET AROUND 615
PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
POSSIBLY SMALL HAIL IN THESE AREAS.

GREIF
Special weather statement, Apr 26, 6:01 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
601 PM EDT THU APR 26 2007

KYZ083-262245-
WAYNE-
601 PM EDT THU APR 26 2007

...A STRONG THUNDERSTORM TO AFFECT WAYNE COUNTY THROUGH 645 PM EDT
THURSDAY EVENING...

AT 601 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ZULA...MOVING
NORTHEAST AT 45 MPH.

THIS STORM WILL BE NEAR PARNELL AROUND 610 PM EDT...STEUBENVILLE
AROUND 615 PM EDT...MILL SPRINGS AROUND 620 PM EDT...AND FRAZER
AROUND 625 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

GREIF
Special weather statement, Apr 26, 6:07 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
607 PM EDT THU APR 26 2007

KYZ068-079-262245-
ROCKCASTLE-PULASKI-
607 PM EDT THU APR 26 2007

...A STRONG THUNDERSTORM TO AFFECT ROCKCASTLE AND PULASKI COUNTIES
THROUGH 645 PM EDT THURSDAY EVENING...

AT 607 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STAB...MOVING
NORTHEAST AT 45 MPH.

THIS STORM WILL BE NEAR BOBTOWN AROUND 615 PM EDT...WOODSTOCK AROUND
620 PM EDT...BEE LICK AROUND 625 PM EDT...OTTOWA AROUND 630 PM EDT...
AND HIATT AROUND 635 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

GREIF
Special weather statement, Apr 26, 7:02 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
702 PM EDT THU APR 26 2007

KYZ044-050-051-270000-
FLEMING-BATH-MONTGOMERY-
702 PM EDT THU APR 26 2007

...A LINE OF STRONG THUNDERSTORMS TO AFFECT FLEMING AND NORTHWESTERN
BATH AND NORTHERN MONTGOMERY COUNTIES THROUGH 800 PM EDT THURSDAY
EVENING...

AT 702 PM EDT...STRONG THUNDERSTORMS WERE LOCATED 10 MILES WEST OF
SIDEVIEW...MOVING NORTHEAST AT 40 MPH.

THESE STORMS WILL BE NEAR SIDEVIEW AROUND 710 PM EDT...JUDY AROUND
715 PM EDT...STOOPS AROUND 720 PM EDT...FLAT CREEK AROUND 725 PM
EDT...AND BETHEL AROUND 730 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
POSSIBLY SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Apr 26, 7:22 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
722 PM EDT THU APR 26 2007

KYZ058>060-270015-
MENIFEE-POWELL-ESTILL-
722 PM EDT THU APR 26 2007

...A LINE OF STRONG THUNDERSTORMS TO AFFECT MENIFEE AND POWELL AND
NORTHWESTERN ESTILL COUNTIES THROUGH 815 PM EDT THURSDAY EVENING...

AT 722 PM EDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WERE
LOCATED 6 MILES WEST OF ALGER...MOVING NORTHEAST AT 35 MPH.

THESE STORMS WILL BE NEAR WINSTON AROUND 730 PM EDT...WISEMAN
CROSSING STATION AROUND 735 PM EDT...HARGETT AROUND 740 PM
EDT...HARDWICK AROUND 745 PM EDT...AND VAUGHNS MILL AROUND 750 PM
EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:00 PM EDTSevere Thunderstorm WarningJKLPowell30 min
Apr 26, 8:13 PM EDTTornado WarningJKLFleming, Rowan15 min
Apr 26, 8:23 PM EDTSevere Thunderstorm WarningJKLMenifee37 min
Apr 26, 8:48 PM EDTSevere Thunderstorm WarningJKLMorgan, Rowan42 min
Apr 26, 9:01 PM EDTSevere Thunderstorm WarningJKLElliott44 min
Apr 26, 9:09 PM EDTTornado WarningJKLElliott36 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.